zbMATH — the first resource for mathematics

On the use of boundary conditions for variational formulations arising in financial mathematics. (English) Zbl 1047.91033
Summary: The general intractability of derivative security valuation models to present techniques, both analytic and numerical, arguably remains one of the preeminant problem of mathematical finance. It is the focus of this paper to examine the applicability of a promising recent development, namely Radial Basis Functions (RBF), to the problem of option valuation. A Black-Scholes framework is considered for American and European options written on a one and two risky assets. The performance of RBF and finite-differencing algorithms are examined with respect to artificial boundary conditions, computational domain, domain decomposition, and mesh scaling.

91B28 Finance etc. (MSC2000)
65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
Algorithm 431
Full Text: DOI
[1] Amin, K.I.; Jarrow, R.A., Pricing foreign currency options under stochastic interest rates, J. int. money finance, 10, 310-329, (1991)
[2] K. Amin, R. Jarrow, Pricing options on risky assets in a stochastic interest rate economy, in: L. Hughston (Ed.), Vasicek and Beyond, Approaches to Building and Applying Interest Rate Models, RISK Pub., 1996, pp. 235-252
[3] Amin, K.I.; Bordurtha, J.N., Discrete-time valuation of American options with stochastic interest rates, Rev. financial studies, 8, 193-234, (1995)
[4] Bensoussan, A., On the theory of option pricing, Acta appl. math., 2, 139-158, (1984) · Zbl 0554.90019
[5] Bensoussan, A.; Lions, J.L., Applications of variational inequalities in stochastic control, (1982), North-Holland Amsterdam
[6] Boyle, P.P.; Evnine, J.; Gibbs, S., Numerical evaluation of multivariate contingent claims, Rev. financial studies, 2, 241-250, (1989)
[7] M. Broadie, P. Glasserman, A stochastic mesh method for pricing high-dimensional American options, Working Paper, 1997 · Zbl 0901.90009
[8] Carlson, R.E.; Foley, T.A., The parameter R2 in multiquadric interpolation, Comp. math. appl., 21, 29-42, (1991) · Zbl 0725.65009
[9] Chan, T.F.; Mathew, T.P., Domain decomposition algorithms, Acta num., 61-143, (1994) · Zbl 0809.65112
[10] Cottle, R.; Pang, J-S.; Stone, R.E., The linear complementary problem, (1992), Academic Press New York
[11] Dubal, M.R., Domain decomposition and local refinement for multiquadric approximations. I: second-order equations in one-dimension, J. appl. sci. comp., 1, 146-171, (1994)
[12] Eriksson, K.; Johnson, C., Adaptive finite element methods for parabolic problems. I: A linear model problem, SIAM J. numer. anal., 28, 43-77, (1991) · Zbl 0732.65093
[13] Franke, C.; Schaback, R., Convergence order estimates of meshless collocation methods using radial basis functions, Adv. comp. math., 8, 381-399, (1998) · Zbl 0909.65088
[14] Garabedian, P.R., Partial differential equations, (1986), Chelsea New York · Zbl 0607.76124
[15] Goldstein, C.I., The finite element method with nonuniform mesh sizes for unbounded domains, Math. comp., 36, 387-404, (1981) · Zbl 0467.65058
[16] Jaillet, P.; Lamberton, D.; Lapeyre, B., Variational inequalities and the pricing of American options, Acta appl. math., 21, 263-289, (1990) · Zbl 0714.90004
[17] Johnson, H., Options on the maximum or the minimum of several assets, J. fin. quan. anal., 22, 277-283, (1987)
[18] Kansa, E.J., Multiquadratics – a scattered approximation scheme with applications to computational fluid-dynamics - I: surface approximation and partial derivative estimates, Comp. math. appl., 19, 127-145, (1990) · Zbl 0692.76003
[19] Kamrad, B.; Ritchken, P., Multinomial approximating models for options with k state variables, Management sci., 37, 1640-1653, (1991) · Zbl 0825.90061
[20] Karatzas, I., On the pricing of American options, Appl. math. optim., 17, 37-60, (1988) · Zbl 0699.90010
[21] Lamberton, D.; Lapeyre, B., Introduction to stochastic calculus applied to finance, (1996), Chapman & Hall London · Zbl 0898.60002
[22] Lemke, C.E., Bimatrix equilibrium points and mathematical programming, Management sci., 11, 681-689, (1965) · Zbl 0139.13103
[23] Marcozzi, M.D., On the approximation of optimal stopping problems with application to financial mathematics, SIAM J. numer. anal., 22, 5, 1865-1884, (2001) · Zbl 0980.60047
[24] M.D. Marcozzi, S.C. Choi, C.S. Chen, in: C.S. Chen, C. Brebbia, D. Pepper (Eds.), RBF and Optimal Stopping Problems; An Application to the Pricing of Vanilla Options on One Risky Asset, BETECH99, 1999
[25] Ravindran, A., A computer routine for quadratic and linear programming problems, Comm. assoc. comp. Mach., 15, 818-820, (1972)
[26] Stultz, R.M., Options on the minimum or the maximum of two risky assets, analysis and applications, J. fin. econ., 10, 161-185, (1982)
[27] Wilmott, P.; Howison, S.; Dewynne, J., The mathematics of financial derivatives, (1995), Cambridge University Press Cambridge · Zbl 0842.90008
[28] Zvan, R.; Forsyth, P.A.; Vetzal, K.R., Robust numerical methods for PDE models of Asian options, J. comp. fin., 1, 39-78, (1998) · Zbl 0945.65005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.